Georgia, 2008Hail and Damaging Winds in Georgia, June 15, 2008
June 15, 2008 · NWS FFC · 8 events in 7 counties and zones
An upper-level low was intensifying over the northeast United States and beginning to dig southward into the mid-Atlantic. High pressure aloft was located over the southwestern United States.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level low was intensifying over the northeast United States and beginning to dig southward into the mid-Atlantic. High pressure aloft was located over the southwestern United States. This resulted in an increasingly active northwest flow aloft over the southeast United States. A weak front was draped across central Georgia and served as a focusing mechanism for afternoon thunderstorms, a few of which approached severe limits. As the evening progressed the coverage of the thunderstorms increased across east and central Georgia. The activity lingered into the early morning hours of the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 15, 2:35 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 15, 2:35 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUN 15 2008
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WEAK BOUNDARY REMAINS ACROSS CENTRAL GEORGIA THIS AFTERNOON. THIS
BOUNDARY IS EXPECTED TO CONTINUE SLOWLY SINKING SOUTH AND DISSIPATING
OVER NIGHT...BUT ENOUGH MOISTURE REMAINS IN PLACE OVER THE REGION FOR
ISOLATED CONVECTION THIS EVENING...SCATTERED IN THE FAR SOUTHERN
REACHES OF THE FORECAST AREA. WITH THE REMAINS OF THIS BOUNDARY
EXPECTED TO BE IN THE VICINITY...ISOLATED TO SCATTERED CONVECTION IS
POSSIBLE AGAIN MONDAY IN CENTRAL GEORGIA. PERSISTENT NORTHWESTERLY
UPPER FLOW WILL HELP PUSH ANOTHER FRONTAL BOUNDARY INTO NORTH GEORGIA
LATE MONDAY AND INTO CENTRAL GEORGIA TUESDAY. WITH LIMITED MOISTURE
AVAILABLE AND NO DISTINCT UPPER LEVEL FORCING ACCOMPANYING THE
FRONT...ANY SHOWERS OR THUNDERSTORMS SHOULD REMAIN ISOLATED TO
SCATTERED IN COVERAGE.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE LARGE SCALE UPPER LEVEL PATTERN REMAINS BASICALLY UNCHANGED
THROUGH THE EXTENDED FORECAST PERIOD WITH A PERSISTENT UPPER RIDGE
OVER THE ROCKIES AND TROUGH ALONG THE EAST COAST. THIS KEEPS GEORGIA
UNDER A NORTHWESTERLY UPPER FLOW. MODELS DO NOT HIGHLIGHT ANY
SIGNIFICANT WAVES MOVING THROUGH THIS FLOW INTO THE REGION...SO IT IS
HARD TO PINPOINT ANY BEST DAY FOR PRECIPITATION...BUT DIURNAL
CONVECTION WILL BE A POSSIBILITY JUST ABOUT ANY DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 65 91 66 89 62 / 10 5 10 10 5
ATLANTA 69 90 70 87 62 / 10 5 10 10 5
BLAIRSVILLE 60 86 62 82 54 / 10 5 20 10 10
CARTERSVILLE 63 90 65 86 54 / 10 5 20 10 10
COLUMBUS 70 92 70 91 67 / 20 10 10 20 5
GAINESVILLE 67 89 68 87 61 / 10 5 20 10 10
MACON 68 92 69 95 65 / 20 20 10 20 5
ROME 65 92 65 88 59 / 10 5 20 10 10
PEACHTREE CITY 64 90 65 89 57 / 10 5 10 10 5
VIDALIA 70 91 70 94 67 / 50 30 20 20 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
In the hours before
Special weather statement, Jun 15, 2:47 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT SUN JUN 15 2008
GAZ110-152015-
347 PM EDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TELFAIR COUNTY UNTIL 415 PM EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHINA HILL...MOVING SOUTHWEST AT 4 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TELFAIR COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CHINA HILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Thunderstorm Wind, Marion
- When
- June 15, 3:25 PM EST to 3:31 PM EST
- Where
- Marion County, 3 mi WNW of Buena Vista to 3 mi WSW of Buena Vista
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.337, -84.567
The Marion County 911 Center reported that three trees down on Georgia Highway 26 west of Buena Vista and one tree was down on Georgia Highway 137, also west of Buena Vista. Both roads were blocked from the downed trees. The public observed pea-sized hail near Berginville, west-southwest of Buena Vista.
Hail, Muscogee
- When
- June 15, 5:20 PM EST to 5:25 PM EST
- Where
- Muscogee County, 3 mi ESE of Columbus to 5 mi SE of Columbus
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.463, -84.922
The public observed penny to nickel-sized hail on the east and southeast side of Columbus.
Hail, Hancock
- When
- June 15, 8:00 PM EST to 8:10 PM EST
- Where
- Hancock County, 2 mi N of Linton to 4 mi NNE of Linton
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.149, -83.000
A Hancock County Sheriff's Deputy observed quarter-sized hail in the southern part of Hancock county, north of Linton.
Thunderstorm Wind, Laurens
- When
- June 15, 8:15 PM EST to 8:20 PM EST
- Where
- Laurens County, Dublin to 6 mi SSW of Dublin
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.530, -82.900
The Laurens County 911 Center reported that three, possibly more, power lines were down on U.S. Highway 441 south of Dublin. This rendered several traffic signals being out of service.
Hail, Laurens
- When
- June 15, 8:39 PM EST to 8:44 PM EST
- Where
- Laurens County, 1 mi WNW of Rentz to 1 mi WSW of Rentz
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 32.386, -82.996
The Laurens County 911 Center relayed a report of penny-sized hail west of Rentz.
Hail, Baldwin
- When
- June 15, 9:13 PM EST to 9:15 PM EST
- Where
- Baldwin County, 3 mi N of Milledgeville to 2 mi N of Milledgeville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.123, -83.230
The public observed penny to nickel-sized hail in northern Baldwin county.
Thunderstorm Wind, Madison
- When
- June 15, 10:13 PM EST to 10:15 PM EST
- Where
- Madison County, 3 mi NNE of Danielsville to 1 mi N of Danielsville
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.160, -83.200
The public reported that three trees and several tree limbs were down in a pasture near Danielsville.
Thunderstorm Wind, Jackson
- When
- June 15, 11:20 PM EST to 11:25 PM EST
- Where
- Jackson County, Jefferson to 2 mi SW of Arcade
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.120, -83.570
The public reported that thunderstorm winds blew down several trees between Jefferson and Arcade near the intersection of U.S. Highway 129 and Georgia Highway 355.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114627, 114628, 114629, 114631, 114632, 120650, 114916, 114921.